This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
I have recently switched from paxil to prozac because of weight gain my doc told me to just stop taking the paxil and take 1\2 pill of the prozac for 6 days then take to full dose after 6 days everything was going go until the 5 day of taking the prozac now i am have anxiety attacks and i just feel so out of it i was just wondering if it was just withdrawls from the paxil or has the prozac even had time to kick in yet just tired of feeling so down and out. will it ever go away
There are many ways of making the switich, one being wean off paxil, then start prozac; another being both at once, one declinng while adding to the other. You seem to be caught in between...the anxiety you feel may not be from withdrawals but from the underlying anxiety breaking through because the prozac has not yet started to work. You might ask your doctor to cover you in the interim , for a week or so, with low doses of daily klonopin...then see in about two weeks how the prozac works alone...
Get a different doctor. This one has no clue how to taper you off Paxil. Yes, you are suffering from withdrawal, Paxil should never be stopped cold turkey. Since there's now way to know if Prozac will work for you at all, there's no way to know if you'll metabolize it well, there's no way to know if it will do what Paxil did. They are different drugs. You need to withdraw from the Paxil first, not add new side effects from a new drug, until you've withdrawn.
I have taken paxil CR 12.5 for 6 years. I am preparing myself to become a mom. I am very afraid from suffering the horrible withdrawls if I quit paxil. My doctor says that it's better to be on prozac during pregnancy. Can someone tell me where to find acurate research? I don't want to harm my baby but at the same I am super afraid of the withdrawls.
Copyright 1994-2016MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.